Side effects from pelvic radiotherapy/brachytherapy

Hi I finished my treatment 4 weeks ago for stage 2b cervical cancer.

Since the last brachytherapy I've had pain in my hip and leg I went to my gp and he gave me naproxen for the pain.

Yesterday I had a follow up with the consultant at christies.  She said it was nerves and that naproxen wasn't the right medication and is writing to the gp so I can get different medication (can't remember what it is called)

My question is  will this be a permanent pain or is it something that will get better.  Its been really painful today walking up and downstairs.  I had to stop pulling clothes out of the dryer before because it was too painful.

Thanks sam


  • Hi  

    I finished my pelvic radiation at the end of May and I suffered with thigh pain and spasms from approx week 2 onwards.  It has been 5weeks since my final treatment and it finally seems to have disappeared .  Not sure if it will be the same for you but hopefully it wont be a permanent thing as mine hasnt been RelaxedRelaxed

    Take Care and keep me posted

    Kath x

  • Thanks for the reply I hope it does go away its not constant its like an electric shock when I get it and then hurts for a bit then it goes then comes back.  Its so painful x

    Thanks kath x

  • Hi  

    yes mine was the same, sometimes took my leg away from under me it was so electrifying.  
    if i turned around wrong it hurt like hell!! 
    But like i said mine has now completely gone so fingers crossed yours does too Fingers crossed tone1Fingers crossed tone1Fingers crossed tone1

    All the best xx